African Diaspora Journal of Mathematics

Real Symplectic Geometry

Reyer Sjamaar

Full-text: Open access

Abstract

These are the notes of an introductory lecture series on convexity properties of the moment map, equivariant cohomology and conjugation spaces.

Article information

Source
Afr. Diaspora J. Math. (N.S.), Volume 9, Number 2 (2009), 34-52.

Dates
First available in Project Euclid: 31 March 2010

Permanent link to this document
https://projecteuclid.org/euclid.adjm/1270067487

Mathematical Reviews number (MathSciNet)
MR2575300

Zentralblatt MATH identifier
1239.53105

Subjects
Primary: 53D20: Momentum maps; symplectic reduction
Secondary: 55N9 14P25: Topology of real algebraic varieties

Keywords
Hamiltonian actions Real structures equivariant cohomology

Citation

Sjamaar, Reyer. Real Symplectic Geometry. Afr. Diaspora J. Math. (N.S.) 9 (2009), no. 2, 34--52. https://projecteuclid.org/euclid.adjm/1270067487


Export citation

References

  • A. Alekseev, E. Meinrenken, and C. Woodward, Linearization of Poisson actions and singular values of matrix products, Ann. Inst. Fourier (Grenoble) 51 (2001), no. 6, 1691--1717, arXiv:math/0012112.
  • C. Allday and V. Puppe, Cohomological methods in transformation groups, Cambridge Studies in Advanced Mathematics, vol. 32, Cambridge University Press, Cambridge, 1993.
  • M. Atiyah, Convexity and commuting Hamiltonians, Bull. London Math. Soc. 14 (1982), no. 1, 1--15.
  • D. Biss, V. Guillemin, and T. Holm, The mod $2$ cohomology of fixed point sets of anti-symplectic involutions, Adv. Math. 185 (2004), no. 2, 370--399, arXiv:math/0107151.
  • A. Borel and A. Haefliger, La classe d'homologie fondamentale d'un espace analytique, Bull. Soc. Math. France 89 (1961), 461--513, available at http://www.numdam.org/.
  • R. Bott, Nondegenerate critical manifolds, Ann. of Math. (2) 60 (1954), 248--261, available at http://www.jstor.org/.
  • M. Brion, Sur l'image de l'application moment, Séminaire d'algèbre Paul Dubreil et Marie-Paule Malliavin (Paris, 1986) (M.-P. Malliavin, ed.), Lecture Notes in Mathematics, vol. 1296, Springer-Verlag, Berlin, 1987, pp. 177--192.
  • --------, Equivariant cohomology and equivariant intersection theory, Representation theories and algebraic geometry (Montréal, PQ, 1997) (A. Broer and A. Daigneault, eds.), NATO Adv. Sci. Inst. Ser. C Math. Phys. Sci., vol. 514, Kluwer Acad. Publ., Dordrecht, 1998, notes by A. Rittatore, pp. 1--37, arXiv:math/9802063.
  • J. J. Duistermaat, Convexity and tightness for restrictions of Hamiltonian functions to fixed point sets of an antisymplectic involution, Trans. Amer. Math. Soc. 275 (1983), no. 1, 417--429, available at http://www.jstor.org/.
  • J. J. Duistermaat and J. Kolk, Lie groups, Springer-Verlag, Berlin, 2000.
  • E. Floyd, On periodic maps and the Euler characteristics of associated spaces, Trans. Amer. Math. Soc. 72 (1952), 138--147, available at http://www.jstor.org/.
  • P. Foth, A note on Lagrangian loci of quotients, Canad. Math. Bull. 48 (2005), no. 4, 561--575, arXiv:math/0303322.
  • P. Foth and M. Otto, A symplectic approach to van den Ban's convexity theorem, Doc. Math. 11 (2006), 407--424, arXiv:math/0505063.
  • T. Frankel, Fixed points and torsion on Kähler manifolds, Ann. of Math. (2) 70 (1959), 1--8, available at http://www.jstor.org/.
  • M. Franz and V. Puppe, Steenrod squares on conjugation spaces, C. R. Math. Acad. Sci. Paris 342 (2006), no. 3, 187--190, arXiv:math/0510157.
  • R. Goldin and T. Holm, Real loci of symplectic reductions, Trans. Amer. Math. Soc. 356 (2004), no. 11, 4623--4642, arXiv:math/0209111.
  • V. Guillemin and R. Sjamaar, Convexity properties of Hamiltonian group actions, CRM Monograph Series, vol. 26, American Mathematical Society, Providence, RI, 2005, available at http://www.math.cornell.edu/\accent"7Esjamaar.
  • V. Guillemin and S. Sternberg, Convexity properties of the moment mapping, Invent. Math. 67 (1982), no. 3, 491--513, available at http://www.gdz-cms.de/.
  • --------, Supersymmetry and equivariant de Rham theory, Mathematics Past and Present, Springer-Verlag, Berlin, 1999.
  • J. van Hamel, Geometric cohomology frames on Hausmann-Holm-Puppe conjugation spaces, Proc. Amer. Math. Soc. 135 (2007), no. 5, 1557--1564, arXiv:math/0509498.
  • A. Hatcher, Algebraic topology, Cambridge University Press, Cambridge, 2002, available at http://www.math.cornell.edu/\accent"7Ehatcher.
  • J.-C. Hausmann, T. Holm, and V. Puppe, Conjugation spaces, Algebr. Geom. Topol. 5 (2005), 923--964, arXiv:math/0412057.
  • W.-Y. Hsiang, Cohomology theory of topological transformation groups, Ergebnisse der Mathematik und ihrer Grenzgebiete, vol. 85, Springer-Verlag, Berlin, 1975.
  • F. Kirwan, Cohomology of quotients in symplectic and algebraic geometry, Mathematical Notes, vol. 31, Princeton University Press, Princeton, N.J., 1984.
  • B. Kostant, On convexity, the Weyl group and the Iwasawa decomposition, Ann. sci. École norm. sup. (4) 6 (1973), 413--455, available at http://www.numdam.org/.
  • B. Krötz and M. Otto, Lagrangian submanifolds and moment convexity, Trans. Amer. Math. Soc. 358 (2006), no. 2, 799--818, arXiv:math/0311179.
  • M. Libine, Lecture notes on equivariant cohomology, preprint, Yale University, 2007, arXiv:0709.3615.
  • L. Ness, A stratification of the null cone via the moment map, Amer. J. Math. 106 (1984), no. 6, 1281--1329, with an appendix by D. Mumford, available at http://www.jstor.org/.
  • L. O'Shea and R. Sjamaar, Moment maps and Riemannian symmetric pairs, Math. Ann. 317 (2000), no. 3, 415--457, arXiv:math/9902059.
  • R. Sjamaar, The moment polytope of a Kähler $G$-manifold, Mat.: Enseñ. Univ. (N.S.), to appear, available at http://www.math.cornell.edu/\accent"7Esjamaar.